Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2007, 5:27 PM MDT for Adams County, Morgan County, Washington County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 5:27 PM MDT (23:27 UTC)
- Expired
- Jun 5, 2007, 5:44 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:17 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 052328 SVRBOU COC001-087-121-060015- /O.NEW.KBOU.SV.W.0064.070605T2327Z-070606T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 527 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO NORTHEASTERN ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 615 PM MDT * AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF SHAMROCK...OR ABOUT 22 MILES SOUTH OF FORT MORGAN...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODROW...SHAMROCK...GARY AND ADENA. THE STORM IS EXPECTED TO REACH WOODROW AROUND 6 PM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4003 10393 3980 10394 3980 10348 4010 10347 $$
1 follow-up statement
000 WWUS55 KBOU 052344 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 545 PM MDT TUE JUN 5 2007 COC001-087-121-052355- /O.CAN.KBOU.SV.W.0064.000000T0000Z-070606T0015Z/ WASHINGTON CO-MORGAN CO-ADAMS CO- 545 PM MDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS... SOUTHEASTERN MORGAN AND WEST CENTRAL WASHINGTON COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4003 10393 3980 10394 3980 10348 4010 10347 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO AVIATION DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT TUE JUN 5 2007 .SHORT TERM...CONVECTION BEGINNING TO DEVELOP ALONG MOUNTAINS... FOOTHILLS AND PORTIONS OF PLAINS AS SHORTWAVE MOVES INTO WESTERN COLORADO. RADAR SHOWING MOST OF THE ACTIVITY ACROSS NORTHERN SECTIONS. DECENT SHEAR ACROSS EASTERN PLAINS AS SOUTHEAST SURFACE WINDS INCREASE WITH SOUTHWEST TO WEST FLOW ALOFT. SURFACE DEWPOINTS HAVE BEEN RUNNING AROUND 50 DEGREES. WITH TEMPERATURES AROUND 80 DEGREES...CAPE VALUES CURRENTLY BETWEEN 1000 AND 1500 J/KG. SEVERE STORMS STILL POSSIBLE...WITH THE HIGHEST THREAT EAST OF FRONT RANGE COMMUNITIES. HAIL AND WIND WILL BE THE MAIN THREAT...THOUGH A FEW TORNADOES POSSIBLE GIVEN SHEAR PROFILE. SEVERE TSTM WATCH RECENTLY BEEN HOISTED. WAVE TO SLIDE ACROSS AREA THIS EVENING...EXITING THE STATE BY 06Z. CURRENT THINKING OF STORMS ENDING AT THAT TIME STILL ON TRACK. COULD SEE SOME CLEARING OVERNIGHT WITH SUBSIDENCE... AS NOTED BY CROSS SECTIONS. BUT SATELLITE SHOWING QUITE A BIT OF MOISTURE UPSTREAM. ON WEDNESDAY...DEEP UPPER TROUGH TO MOVE INTO GREAT BASIN WITH SOUTHWEST FLOW ALOFT STRENGTHENING ACROSS AREA. MAIN CONCERN WILL BE INCREASING SURFACE WINDS DURING DAY. SANGESTER FORECAST HIGH WIND MODELS SUGGEST WARNING CRITERIA FOR MOUNTAINS AND FOOTHILLS DURING AFTERNOON. BUT CROSS SECTIONS SHOWING LACK OF MOUNTAIN WAVE. IN ADDITION...MODELS SHOWING INCREASING QG ASCENT AS UPPER TROUGH BEGINS TO SLIDE TOWARD COLORADO. FOR THESE REASONS... WILL HOLD OFF ON ISSUING ANY HIGH WIND HILITE AT THIS TIME. ACROSS PLAINS...MODELS SHOW WINDS AROUND 25 KTS AT 850 MB...WITH 45 KTS AT 700 MB. SHOULD BE QUITE WINDY DURING THE AFTERNOON...WITH POTENTIAL FOR STRONGER WINDS MIXING TO SURFACE. BUT THIS MIXING MAY BE OFFSET BY INCREASING ASCENT...SO WILL NOT ISSUE HIGH WIND WATCH. SHOULD SEE HUMIDITY READINGS DROP INTO THE TEENS WITH DOWNSLOPE FLOW. SOME THREAT OF A FIRE WEATHER CONCERN WITH THE LOW HUMIDTY AND GUSTY WIND...BUT FUELS CURRENTLY MOIST SO THREAT APPEARS LOW. AS FOR PRECIP CHANCES...INCREASING ASCENT AND MOISTURE SUPPORTS THE CHANCE FOR AFTERNOON STORMS OVER THE MOUNTAINS. AS FOR PLAINS...BEST CHANCE FOR ANY STORMS APPEARS TO BE ALONG FRONT RANGE AND PALMER DIVIDE WITH LIFT...BUT MAY BE OFFSET BY DOWNSLOPE FLOW. DROPPED THE MENTION OF PRECIP FARTHER EAST. .LONG TERM...UNSEASONABLY COOL PACIFIC AIRMASS ASSOCIATED WITH A DEEP MID/UPR LEVEL LONGWAVE TROUGH MAKES ITS WAY ACROSS COLORADO WEDNESDAY NIGHT AND THURSDAY. MODELS SHOW A STG STANDUP PACIFIC COLD FRONT MOVING THROUGH THE N-CNTRL MTNS WEDNESDAY NIGHT AND OUT ACROSS NERN COLORADO EARLY THURSDAY MORNING. SEE STG MID-LEVEL CAA OCCURRING OVER THE MTNS AFTER SHIFT TO W/NWLY FLOW WITH PASSAGE OF THE 700-500 TROUGH AXIS AROUND 06Z/THU. NOT LONG AFTER CROSS SECTIONS SHOW MOISTURE DEEPENING ALONG AND WEST OF THE CONTINENTAL DIVIDE WITH MODEL SOUNDINGS INDICATING A SATURATED 750-500 LAYER WEST OF THE DIVIDE. CROSS SECTIONS ALSO SHOW THE 0C ISOTHERM LOWERING TO JUST BELOW 700MBS AND A MEAN WLY WIND COMPONENT OF 30KTS AT MTN TOP LEVEL FOR 9 HOURS BEGINNING AT 06Z/THU. INPUTTING THIS DATA INTO OUR LOCAL OROGRAPHIC SNOW MODEL CAME UP WITH SNOW TOTALS ON MTN TOPS AND WEST FACING SLOPES ABOVE 9000 FEET IN THE 2-5 INCH RANGE BY LATE THURSDAY MORNING. GREATEST UPWARD VERTICAL MOTION APPEARS TO OCCUR FROM 06Z-12Z/THURSDAY ABOUT THE TIME THE NW QUAD OF A 120KT SPD MAXIMA PASSES OVER THE AREA. MAY SEE SOME BLOWING SNOW UP HIGH...MOST LIKELY ABOVE TIMBERLINE...BUT BELIEVE SNOW AMTS AND THE SOMEWHAT LIMITED EXTENT OF BLOWING SNOW WILL NOT REQUIRE A WINTER WEATHER HIGHLIGHT AT THIS TIME. NEXT CONCERN HAS TO DO WITH THE THREAT OF STRONG BORA-TYPE WINDS ON AND EAST OF THE FRONT RANGE LATE WEDNESDAY NIGHT INTO THURSDAY. CROSS MTN WIND SPEEDS AT MTN TOP LVL BASED ON MODEL CROSS SECTIONS IN THE 50-70KT RANGE. SEE STRONGEST WINDS OCCURRING ON EAST SLOPES OF THE FRONT RANGE THURSDAY MORNING AND OUT ACROSS THE NERN PLAINS MID-MORNING THROUGH LATE AFTERNOON DURING PERIOD OF MAX CAA. SEE WLY WINDS OF 30-45KT WITH POSSIBLE GUSTS TO 60KTS IN THE FOOTHILLS. ON THE PLAINS SEE NWLY WNDS OF 20-35KTS WITH GUSTS TO 45KTS DURING PD OF STRONGEST CAA AND MID-LEVEL SUBSIDENCE. OVERALL SPEEDS EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA...BUT SHOULD WIND SPDS INCREASE ON LATER MODEL RUNS MAY NEED TO DO SO...AT LEAST IN THE FRONT RANGE ZONES. AS FOR TEMPERATURES...WE/RE IN FOR ANOTHER BLAST OF UNSEASONABLY COOL TEMPERATURES THROUGH FRIDAY. SEE LOWEST READINGS ON THURSDAY... EVEN WITH STRONG SUBSIDENCE/DOWNSLOPE FLOW PRODUCING ALL OF THE SUNSHINE EAST OF THE MTNS. WITHOUT THE SUNSHINE...MIGHT BE DEALING WITH MAX TEMPS IN THE 50S...BUT IT IS JUNE...SO WILL GO WITH LOWER/MID 60S ON THE PLAINS. SEE MTN TEMPS IN THE 30S/40S ON THURSDAY AND LITTLE CHANGE ON FRIDAY AS THE MID/UPPER LEVEL TROUGH WILL BE SLOW TO MOVE EAST OF THE AREA. ON FRIDAY...GO ALOFT GOES NWLY BUT ENOUGH MOISTURE AND WEAK INSTABILITY AROUND TO KEEP A CHANCE OF SHOWERS IN THE MTN ZONES AND A SLIGHT CHANCE OF SHOWERS ON THE PLAINS...MAINLY UP ALONG THE NRN BORDER. SHOULD SEE A GRADUAL RISE IN TEMPERATURES AS NOTED ABOVE. SATURDAY AND BEYOND...SEE WARMER AND DRIER CONDITIONS SPREADING ACROSS THE REGION AS FLOW ALOFT BECOMES SWLY AS A SHORTWAVE RIDGE MOVES BY. SHOULD SEE TEMPERATURES RETURNING TO SEASONAL AVERAGES. && .AVIATION...A FEW STORMS NEAR DIA THROUGH 03Z...WITH GUSTY WINDS POSSIBLE. SURFACE WINDS TO INCREASE AFT 00Z WITH SPEEDS IN THE 15 TO 25 MPH RANGE. COULD SEE SOME GUSTS TO 35 MPH AFTER 18Z WEDNESDAY. A FEW STORMS POSSIBLE ALONG FRONT RANGE AFTER 18Z...GUSTY WINDS COULD AFFECT DIA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/BAKER
Hazardous weather outlook, Jun 5, 11:16 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUN 05 2007 COZ030>051-061200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUN 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDOR THIS AFTERNOON. THE STORMS WILL THEN MOVE EASTWARD ACROSS THE NORTHEAST PLAINS THROUGH THE EVENING HOURS. SOME OF THE STORMS ACROSS THE PLAINS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF A BRIGGSDALE TO KIOWA LINE AFTER 2 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTHWEST WINDS CAN BE EXPECTED ACROSS THE OUTLOOK AREA ON WEDNESDAY IN ADVANCE OF A STRONG AND UNSEASONABLY COOL PACIFIC STORM SYSTEM MOVING THROUGH THE GREAT BASIN. AREAS IN AND ALONG THE FRONT RANGE AND PALMER DIVIDE AND OVER THE HIGH MOUNTAIN RIDGES WILL LIKELY SEE THE STRONGEST WINDS. THIS WARM AND DRY WIND WILL PRODUCE VERY LOW RELATIVE HUMIDITIES WHICH MAY INCREASE THE WILDLAND FIRE DANGER. LAND MANAGERS SHOULD MONITOR THESE CONDITIONS CLOSELY. ON THE NORTHEAST PLAINS OF COLORADO...STRONG SOLAR HEATING MAY ALSO PRODUCE A FEW STRONG THUNDERSTORMS IN THE AFTERNOON AND EVENING. WEDNESDAY NIGHT AND THURSDAY...THIS POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO...BRINGING WITH IT MUCH COOLER TEMPERATURES... HIGHER HUMIDITIES AND A BETTER CHANCE FOR SHOWERS. IN THE HIGH COUNTRY TEMPERATURES MAY BECOME COLD ENOUGH FOR SNOW...WITH THE SNOW LEVEL POSSIBLY DOWN TO AS LOW AS 9000 FEET. EAST OF THE MOUNTAINS... LOOK FOR BLUSTERY WEST TO NORTHWEST WINDS TO DEVELOP AFTER PASSAGE OF A STRONG COLD FRONT LATE WEDNESDAY NIGHT. IN AND NEAR THE FOOTHILLS...WIND GUSTS OF 25 TO 40 MPH MAY OCCUR WITH SOME GUSTS TO 65 MPH. WINDS ARE EXPECTED TO SUBSIDE IN MOST AREAS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER NORTHEAST COLORADO. D-L/BAKER
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.